MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Inaccurate Delivery (2339); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: information unknown/ not provided.Implant date: does not apply - lens was not implanted.Explant date: does not apply - lens was not implanted.Therefore, not explanted.Initial reporter telephone number: (b)(6).Initial reporter first/given name: not provided.The intraocular lens (iol) has not been returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
On (b)(6) 2021, according to the doctor, there was an implantation problem.The injector was filled with healon and then pushed to the first mark shortly before the implantation according to normal procedure.However, the plunger did not engage and the thread did not grip.Therefore, the lens slid out of the injector in an uncontrolled fashion.The customer indicated that there was no patient injury.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - returned to manufacturer? yes.Section d9 - date returned to manufacturer: 6th january 2022.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue inside of the cartridge and the lens module and that the plunger rod was in the locked position.Further inspection revealed that the lens was received stuck to the cartridge.The handpiece was disassembled and the assembly was inspected; presenting with no assembly issues.Visual inspection, of the lens, under magnification, revealed viscoelastic residue on the optic body and haptics and that one haptic was detached from the lens.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that the search revealed one complaint from this production order.The complaint issue reported could not be confirmed; therefore, no escalations are required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12544728
Report Number2020664-2021-07477
Device Sequence Number19859316
Product Code HQL
UDI-Device Identifier05050474558274
UDI-Public(01)05050474558274(17)240406
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer02/06/2022
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown